Ask an expert
Question

23 Mar 2003

Light bleeding
Hiya,

I've been taking my contraception pills religiously for years now. I'm in third week of new pack, and yesterday night a light bleeding started. Also my tummy is swollen and hardened when i press it. I know that spotting is one of the early signs of pregnancy. What about light bleeding? It's been less than a week since the last time I made love (only used oral cp's, no condoms) so pregnancy test kits wont work yet? Am I pregnant? is it possible to be pregnant and still have light bleeding?

Pls help - i'm stressed out of my mind!!!!!!

P.S. Ive read that some women ovulate regularly even why they are using oral contraceotives. Is it possible to check this, i mean, is it possible for me to know if, and so when I ovulate while i'm on the pill?

thanx again
Sunshine
Answer 362 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is unlikely that you are pregnant. It is more likely that you are having some breakthrough bleeding. The spotting may also be unrelated to the Pill so, if you have not had a pap smear or gynae check-up within the last year, you should do so.
Very few women have breakthrough ovulations on the Pill. If these occur, they are infrequent and there would not be a way of predicting them. They are more likely to happen if you use antibiotics without taking extra precautions or if you have vomiting and diarrhoea and therefore do not absorb the Pill.
I do not think that you should panic at this point.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.